The authors summarized the potential cutaneous side effects of remdesivir, a nucleoside/nucleotide analog treatment and compared them with those observed on the effect of the disease Covid-19 (Table 1).
Complicating the recognition, diagnosis, and treatment of remdesivir cutaneous toxicity is the lack of data documenting the distribution, timing, and morphology of the rash. Remdesivir is an adenosine nucleoside analog. Nucleoside/tide analogs (NA) have been associated with adverse cutaneous reactions including life-threatening Stevens-Johnson syndrome and toxic epidermal necrolysis. Dermatologists should be aware of potential cutaneous toxicity in remdesivir-treated patients.
K. J. Pulsipher, C. L. Presley, M. D. Szeto, J. D. Waller, R. P. Dellavalle (2021) Remdesivir Use in COVID-19 Patients: Cutaneous Adverse Effect or Disease Manifestation? JDD 20(5), 575. https://jddonline.com/articles/dermatology/S1545961621P0575X